MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHE, HIP, SEMI-CONS, UNCEMENTED, METAL/POLY, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHE, HIP, SEMI-CONS, UNCEMENTED, METAL/POLY, POROUS
Model Number 71334946
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.Liner and head were explanted.Surgeon does not blame the product.
 
Additional Manufacturer Narrative
Additional informtion: d4 and h4.The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it has been communicated that no clinical documents are available.Therefore, no thorough clinical assessment of the reported issue can be rendered.Should additional information be provided, the clinical/medical investigation task will be reopened.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Infection is a complication that can be associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 20 DEG XLPE ACET LNR 28MM X 46MM
Common Device Name
PROSTHE, HIP, SEMI-CONS, UNCEMENTED, METAL/POLY, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9586138
Report Number1020279-2020-00248
Device Sequence Number3389042
Product Code MBL
UDI-Device Identifier03596010598097
UDI-Public03596010598097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71334946
Device Catalogue Number71334946
Device Lot Number19AM10577
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date04/16/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;